MAUDE Adverse Event Report: COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G14906
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #- k180053 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a sof-flex pediatric double pigtail ureteral stent set separated while implanted in a pediatric patient.The device was placed due to a history of severe vesicoureteral reflux.The stent was monitored via periodic inpatient visits.Following separation of the device, the separated segments were unable to be removed from the right bladder using a uretero-cystoscope during 2-3 additional surgical procedures.The device segments remain in the patient.No adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 18may2022.The device was successfully removed from the patient on (b)(6) 2022.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, a sof-flex pediatric double pigtail ureteral stent set separated while implanted in a pediatric patient.The device was placed due to a history of severe vesicoureteral reflux.The stent was monitored via periodic inpatient visits.Following separation of the device, the separated segments were unable to be removed from the right bladder using a uretero-cystoscope during 2-3 additional surgical procedures.The device segments remain in the patient.No adverse effects to the patient have been reported.Additional information received 18may2022.The device was successfully removed from the patient on (b)(6) 2022.Investigation evaluation: reviews of the complaint history, device history record, instructions for use, and a personnel interview were conducted during the investigation.The complaint device was not returned to cook for investigation.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The relevant manufacturing documents were reviewed, and it was concluded sufficient inspection activities are in place to assure product functionality prior to distribution and there is no evidence that the device or the device lot were not manufactured to specification.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.Periodic evaluation via cystoscopic, radiographic, or ultrasonic means is suggested.Due to limited information and the inability to analyze the device, cook was unable to determine the root cause.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Summary of event: as reported, a sof-flex pediatric double pigtail ureteral stent set separated while implanted in a pediatric patient.The device was placed due to a history of severe vesicoureteral reflux.The stent was monitored via periodic inpatient visits.Following separation of the device, the separated segments were unable to be removed from the right bladder using a uretero-cystoscope during 2-3 additional surgical procedures.The device segments remain in the patient.No adverse effects to the patient have been reported.Additional information received 18may2022.The device was successfully removed from the patient on (b)(6) 2022.Investigation evaluation: reviews of the complaint history, device history record, instructions for use, and a personnel interview were conducted during the investigation.A visual inspection of the returned device was conducted.The device was returned in three segments of various lengths with one segment knotted at one end, presumably by the customer prior to returning the device for inspection, as this was not mentioned in the original complaint.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The relevant manufacturing documents were reviewed, and it was concluded sufficient inspection activities are in place to assure product functionality prior to distribution and there is no evidence that the device or the device lot were not manufactured to specification.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.Periodic evaluation via cystoscopic, radiographic, or ultrasonic means is suggested.Based on the available information, cook was unable to determine the root cause of this event.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13505283
Report Number1820334-2022-00191
Device Sequence Number5354258
Product Code FAD
UDI-Device Identifier00827002149069
UDI-Public(01)00827002149069(17)220204(10)9496267
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2022
Device Model NumberG14906
Device Catalogue Number039512
Device Lot Number9496267
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer05/18/2022
06/07/2022
08/16/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date06/02/2022
07/06/2022
09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age2 YR
Patient SexMale
Patient Weight17 KG